My mother has COPD and CHF. She continues to have swollen feet, ankles and legs even though she is taking all of her meds which include lasix. Is there anything else that she can do aside from more medication that she is already taking?
I was hospitalized for CHF about 4 years ago, and upon my release directions were to weigh myself each morning, and if there is an increase of about 3 lbs to immediately seek medical attention. That would be an indication of retaining fluids and cardiac output has decreased.
An individual can be in heart failure mode (characterized by pulmonary edema as well as peripheral edema) or the heart can be effectively meeting the demand of the system for more oxygenated blood and current treatment is effective..
The edema should be immediately treated as the heart is working hard (can/will enlarge left ventricle causing an additional problem) and can cause irreversilable damage.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.